MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING
Catalog Number 442296
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Initial reporter facility name: (b)(6).H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd bactec¿ fx40 instrument that there was a false negative.No patient impact reported.
 
Additional Manufacturer Narrative
H.6 investigation summary a results failure was reported on a bactec fx40 instrument (p/n 442296, s/n (b)(6).The customer reported a false negative.Bd remote services checked the error history, but no errors occurred.Bd remote services guided the customer to prepare a positive bottle and asked for a test to see if it was positive.In a follow up call no report of recurrence of the problem was reported, there were no instrument errors.This is an unconfirmed failure of a bd product.No parts were replaced as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Dhr review is not required because the part that allegedly failed is not tested as part of the manufacturing process but is shipped separately and tested during installation.Service history review for this instrument was completed and revealed no previous complaints related to false negative.Complaints for results are within statistical control for the month of (b)(6) 2023.The upper control limit was not breached.Quality will continue to monitor the results complaints for bactec fx40 instruments.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.
 
Event or Problem Description

Brand Name
BD BACTEC¿ FX40 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18529783
Report Number1119779-2024-00028
Device Sequence Number18085814
Product Code MDB
UDI-Device Identifier00382904422967
UDI-Public(01)00382904422967
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown